Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Petit mal seizure

Yesterday I experienced what my dentist said was a petit mal seizure (she witnessed it in her office). Apparently it lasted about 15 seconds and I lost consciousness and bladder control falling to the floor (luckily only a short distance as I was sitting on a chair). Reportedly there was only a fluttering of my eyes and no jerking. I guess I had convulsions as an infant (once treated with Pheonobarb (sp?)), and then what I thought were random fainting episodes through out my childhood, teen and early adult years. I do not recall any since then 20+ years. I am on Soriataine for Psoriasis and no other medications and wonder if it maybe a "un-listed" side effect. I am still feeling kind of strange over 24 hours later and wonder if anyone has any insights or advice...of course I can call my doctor after the long weekend we have but was hoping for some help here online.

Asked On : Sat, 13 Feb 2010
Answers:  1 Views:  417
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
  Anonymous's Response

Hi.. Petit mal seizure also known as absence seizure is a uncommon variety of seizure and soriatane is not known to cause it.. The previous episodes of fainting that  you report may be the seizure it self. Hence probably you are having seizure disorder... You may need an EEG and anticonvalsant drugs..Since your consultation with a doctor will take time, i would suggest you to have adequate sleep and proper and regular diet.. Reduce your stress and manage your stress appropriately.. These factors are known to cause a convulsion...

Answered: Sun, 14 Feb 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor